MAUDE Adverse Event Report: BIOCOMPOSITES LTD STIMULAN RAPID CURE

BIOCOMPOSITES LTD STIMULAN RAPID CURE
Model Number 620-020
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code Electrolyte Imbalance (2196)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The endocrinologist from (b)(6) hospital, made a request regarding the use of stimulan rapid cure with abx in pharmacology/pharmacokinetics and hypercalcaemia.Contact details for the on call surgeon consultant, were provided.The endocrinologist is based at the (b)(6) hospital centre, surgery was performed at (b)(6) medical centre, the patient developed hypercalcaemia after surgery and was transferred to (b)(6) hospital.The endocrinologist was consulted for a patient's hypercalcaemia.The implant was explanted.Confirmation was received from the endocrinologist that the hypercalcaemia had resolved.Surgery details, total joint reconstruction.Although the customer has been contacted on a number of occasions since, regarding case details and patient status, no response has been received and there is limited data available regarding the case.Although it has not been confirmed if the patient had renal instability prior to the case, stimulan rapid cure is contraindicated for use in renal compromised patients.Where antibiotic is locally administered following tissue debridement at infected surgical sites, caution should be exercised in the administration of the antibiotic dosing regime with particular attention to total antibiotic load, the patients' co-morbidities and administration of any nephrotoxic agents.The quantities and type of antibiotics used have not been confirmed.Some antibiotics are clinically known to be nephrotoxic which may have contributed to the patient's condition.Corrective action: the stimulan rapid cure was removed from the patient.Preventative action: a patients' medical history, physical and nutritional status, clinical condition and co-morbidities should all be carefully assessed and taken into consideration when planning an antibiotic regime.
 
Event or Problem Description
Patient presented with hypercalcaemia, post op.

Brand Name
STIMULAN RAPID CURE
Common Device Name
STIMULAN RAPID CURE
Manufacturer (Section D)
BIOCOMPOSITES LTD
keele science park
keele, ST5 5 NL
UK  ST5 5NL
MDR Report Key7372944
Report Number9617083-2017-00003
Device Sequence Number2023536
Product Code MQV
UDI-Device Identifier50601557110416
UDI-Public50601557110416
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Health Professional
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number620-020
Device Catalogue Number620-020
Device Lot Number07/17-R335/344
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2017
Initial Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;